[Rhabdomyolysis as a Late Complication of Anesthesia--A Case of Malignant Hyperthermia?]

Wien Klin Wochenschr. 1985 Nov 8;97(21):813-6.
[Article in German]

Abstract

Rhabdomyolysis is usually known to the anaesthetist, who may be confronted with this acute, life-threatening complication during anaesthesia. However, also the medical specialist ought to be familiar with the clinical picture of malignant hyperthermia, since rhabdomyolysis may occur as a late post-anaesthetic complication. Even in oligo-symptomatic and protracted cases of malignant hyperthermia, the case history, electromyogram, exclusion of other possible causes of rhabdomyolysis and, if possible, muscle biopsy contribute to the confirmation of the diagnosis. If a muscle biopsy is not available then a platelet bioassay may substantiate the diagnosis.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Allopurinol / therapeutic use
  • Ampicillin / analogs & derivatives
  • Ampicillin / therapeutic use
  • Anesthesia / adverse effects*
  • Bicarbonates / therapeutic use
  • Humans
  • Male
  • Malignant Hyperthermia / etiology*
  • Potassium Compounds*
  • Rhabdomyolysis / etiology*
  • Rhabdomyolysis / therapy

Substances

  • Bicarbonates
  • Potassium Compounds
  • epicillin
  • Allopurinol
  • Ampicillin
  • potassium bicarbonate